Officials with Hays Consolidated Independent School District (CISD) in Texas said Wednesday they lost another student to a fentanyl overdose.
Four students have now died of fentanyl or suspected fentanyl overdoses in the past few months, according to the school district, KVUE reported.
In a letter to the CISD family posted Wednesday, school officials said an autopsy determined the student’s death, which occurred in early July, was due to a fentanyl overdose:
His death, a precious 15-year-old child, means that since summer, four Hays CISD students have died from likely fentanyl poisoning. In just the last week, we know of at least two Hays CISD students who were administered Narcan by paramedics, first responders, or school nursing staff. One suspected fentanyl poisoning was on campus and the other was at a student’s home.
Every one of our high schools has been affected by either a suspected fentanyl death or serious overdose requiring Narcan. Some of our middle schools have had students affected as well.
A 15-year-old and two 17-year-olds from two high schools died over the summer months.